What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 5:49 AM CST, 9 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 5:49 AM CST, 9 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
649 AM CDT Tue Jun 26 2018
.UPDATE...
Issued at 649 AM CDT Tue Jun 26 2018
Updated aviation discussion for 12Z TAFs.
&&
.SHORT TERM...(Today through Thursday night)
Issued at 330 AM CDT Tue Jun 26 2018
Primary concerns in the short term include intermittent chances
for showers and thunderstorms, in particular through Wednesday,
followed by building heat Wednesday into Thursday. While models
are in decent agreement in the synoptic scale, differences in
handling of mesoscale features reduces confidence, especially in
the first 24 hours.
Synoptically, an upper low near the Nebraska-Iowa border early
this morning is forecast to slowly progress east into the Great
Lakes through Wednesday. A series of perturbations streaming
through the base of the trough south of the low will act upon the
warm, humid, and unstable air mass in place across the region to
result in intermittent episodes of showers and thunderstorms
through Wednesday.
Of course, the challenge is in temporal and spatial placement of
the highest rain chances and precipitation totals, and this is
where even the higher resolution CAM (convection allowing) models
have struggled of late. Current thinking is that the shower/storm
activity ongoing over Missouri will gradually works its way into
northern and western portions of the region through the morning.
The effective boundary created by the convective cold pool may
focus better thunderstorm chances into the southern half of the
area this afternoon. The scenario that unfolds will probably look
a bit different than this, so the forecast will likely require
some modification later in the day.
Additional MCV's rotating around the upper low will keep storm
chances in the forecast tonight and Wednesday as well. Better
chances may focus over the northern half of the forecast area
tonight, then east throughout the day on Wednesday. We entertained
the idea of issuing a Flash Flood Watch across a part of the area
given the recent heavy rains. However, several items turned us
against this idea, including the lack of substantial flooding
reports with Sunday night's concentrated heavy rain, the departure
of the boundary that focused that rain, the anticipated more
sporadic nature of the storm activity going forward, and a QPF
forecast that is ultimately too low to justify a watch. Could
there be a few locations that end up needing a warning? Sure, but
it's not a widespread concern at this point.
With much of the region in a marginal risk for severe weather, a
few of the storms today and tonight may reach severe levels with
damaging wind and marginally severe hail the main concerns. The
marginal risk for severe weather shifts into eastern portions of
the forecast area on Wednesday. Conditions should begin to dry
out late Wednesday and Wednesday night as an upper level ridge
expands east from the Plains.
An overall warming trend is anticipated through mid week. Highs
are forecast to climb from the upper 80s to near 90 degrees today
and Wednesday into the mid 90s by Thursday. Heat index readings
through Wednesday should hold below the century mark except for
far southern portions of southeast Missouri. However by Thursday,
heat index values are forecast to reach 105 to 110 over a large
chunk of the area. I should note this is predicated on the notion
that clouds and storms don't interfere. You'll note the forecast
now includes a chance of storms Thursday afternoon and evening as
both the 00Z NAM and GFS blow up a convective complex to our
northwest on the eastern periphery of the ridge and rake it across
the area. Confidence is very low on this occurring at this point,
but it is something that bears a close watch.
.LONG TERM...(Friday through Monday)
Issued at 330 AM CDT Tue Jun 26 2018
There is high confidence in high pressure aloft dominating the
region throughout the period. However, there is some uncertainty in
the convective potential through the period, which could have a
significant impact on temperatures, and therefore the potential for
a Heat Advisory or Warning.
The GFS, ECMWF and GEM/CMC are in agreement that high pressure aloft
will build over the region Friday and then gradually weaken through
the weekend and into next week. The first concern is whether or not
the 00Z GFS and NAM are correct in diving an MCS southward
into/through our region Thursday. The GFS builds the high right
around the leftover MCV, and the MCV helps to force convection over
the region Friday and Saturday. Prefer the drier ECMWF solution and
have kept PoPs at low chance levels mainly in the east for the
afternoon hours Friday and Saturday.
There will be strong instability available to any diurnal
thunderstorm that can get going Friday or Saturday, so a pulsy
strong to severe storm cannot be ruled out, with damaging winds the
main concern. Otherwise, locally heavy rainfall will be the primary
threat.
The models also agree that a mid/upper-level storm system will move
from the northern Rockies early Saturday eastward into the Great
Lakes by the end of the day Sunday. This will suppress the upper
ridge to some degree, putting our area much closer to the
westerlies. As the system moves farther east, the associated cold
frontal boundary may push into the area, bringing a better chance of
thunderstorms Sunday night and Monday.
Confidence in the boundary reaching the area is not great, but if it
does reach the area, there could be significant amounts of
instability available. Of course the shear would still be very weak,
so any severe potential would be pulsy in nature and mostly a
damaging wind threat. Locally heavy rainfall would likely be the
greatest concern.
By next Tuesday, significant differences develop between the GFS and
ECMWF with respect to features in the westerlies along the northern
tier of the country. This causes them to differ in the location and
extent of the upper ridge, but they both still have it in control of
our region. If the residual boundary remains, good chances of at
least diurnal convection will continue into Tuesday.
High temperatures will start out solidly in the middle 90s Friday
and then slowly cool a degree or so each day through the weekend.
Confidence in high temperatures into next week is somewhat lower due
to the potential for more widespread convection. If the boundary
does not get close enough to the our area, the more significant heat
may continue into next week.
Heat indices will be solidly in the 105-110 range Friday and closer
to 105 on Saturday. By Sunday they will be in the 100-105 range and
by Monday around 100. Based strictly on these numbers, the 4-day
100+ criteria for a Heat Advisory is likely to be met, but with the
uncertain convective forecast, we will hold off on issuing any heat-
related products at this time.
&&
.AVIATION...
Issued at 649 AM CDT Tue Jun 26 2018
VFR conditions will be predominant through much of the forecast
period, with the exception of deteriorated conditions in and near
thunderstorm activity. Updated forecast includes a TEMPO for thunder
from mid morning into early afternoon at all forecast terminals,
followed by a VCTS mention during the afternoon and early evening.
In reality, 2 or 3 waves of scattered to numerous thunderstorms are
possible within the next 24 hours. Timing is challenging and will
largely be tied to less predictable mesoscale influences. South to
southwest winds 5 to 10 knots will prevail through the period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...RJP
SHORT TERM...RJP
LONG TERM...DRS
AVIATION...RJP
Hazardous weather outlook, Jun 26, 10:43 AM CST, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1143 AM CDT Tue Jun 26 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1143 AM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
At least a couple rounds of scattered to numerous thunderstorms are
expected through tonight. There is a slight risk for severe weather
across most of the outlook area south of Interstate 64 in Illinois,
with damaging winds and marginally severe hail the main concerns, in
addition to lightning and torrential rain, which may cause localized
flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The potential for thunderstorms, including a few possibly strong
to severe storms, continues into Wednesday.
Oppressive heat is forecast from Thursday through Monday as peak
heat index values are forecast to range from 100 to 110 each
afternoon.
Small chances of thunderstorms are forecast Thursday through
Sunday, mainly during the afternoon hours. A better chance of
thunderstorms is forecast by Sunday night and Monday. Through
this period, an isolated strong to severe thunderstorm with
damaging winds will be possible each afternoon, but the primary
concerns will be locally heavy rainfall and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotters should maintain a basic weather watch in case activation
is requested.
RJP/DRS/smith
In the hours before
Special weather statement, Jun 26, 12:14 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT Tue Jun 26 2018
ILZ092-093-KYZ001>004-MOZ087-110>112-114-262300-
ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD-CAPE GIRARDEAU-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF CAIRO, MOUND CITY, HICKMAN, CLINTON,
BARDWELL, WICKLIFFE, CAPE GIRARDEAU, JACKSON, BLOOMFIELD,
SIKESTON, CHARLESTON, AND NEW MADRID
114 PM CDT Tue Jun 26 2018
...Heat Index values between 100 and 105 degrees possible this
afternoon...
The heat and humidity this afternoon will raise heat index values
into the 100 to 105 degree range between 2 pm and 6 pm this
afternoon, impacting counties along and south of the confluence of
the Mississippi and Ohio Rivers.
Locations from Cape Girardeau Missouri, Ullin Illinois, and Kevil
Kentucky, southward to Bernie Missouri and Fulton Kentucky will
have the best chance of seeing these higher heat index values.
Temperatures are expected to move into the lower 90s this
afternoon.
Clouds and some rain will move in later this afternoon and this
evening, providing some relief from the heat.
Please use caution while outdoors. Drink plenty of water and seek
shade when possible.
Smith
Local storm report, Jun 26, 12:41 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG WEST END 37.89N 88.71W
06/26/2018 SALINE IL LAW ENFORCEMENT
TREES DOWN IN THE COMMUNITY.
0901 AM HAIL 2 N ANNA 37.49N 89.24W
06/26/2018 M0.75 INCH UNION IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
0925 AM TSTM WND GST FAIRFIELD 38.38N 88.37W
06/26/2018 E55.00 MPH WAYNE IL EMERGENCY MNGR
0928 AM TSTM WND DMG CREAL SPRINGS 37.62N 88.84W
06/26/2018 WILLIAMSON IL BROADCAST MEDIA
TREES BLOCKING NORTH LINE STREET IN THE COMMUNITY.
0928 AM TSTM WND DMG HARRISBURG 37.74N 88.55W
06/26/2018 SALINE IL LAW ENFORCEMENT
TREES DOWN IN DIFFERENT AREAS OF THE COMMUNITY.
0935 AM TSTM WND DMG OMAHA 37.89N 88.30W
06/26/2018 GALLATIN IL LAW ENFORCEMENT
POLE AND LINE DOWN ALONG SECOND STREET.
0945 AM TSTM WND DMG BROUGHTON 37.93N 88.46W
06/26/2018 HAMILTON IL LAW ENFORCEMENT
TREE DOWN.
0950 AM TSTM WND DMG 2 S NORRIS CITY 37.95N 88.33W
06/26/2018 WHITE IL LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 1
0954 AM TSTM WND GST CARMI 38.09N 88.17W
06/26/2018 M51.00 MPH WHITE IL AWOS
REPORTED FROM CARMI ILLINOIS AIRPORT.
0955 AM TSTM WND DMG CAVE-IN-ROCK 37.47N 88.17W
06/26/2018 HARDIN IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG HIGHWAY 1
1010 AM TSTM WND GST UNIONTOWN 37.77N 87.93W
06/26/2018 M47.00 MPH UNION KY MESONET
MEASURED VIA KENTUCKY MESONET.
1010 AM TSTM WND DMG 6 SW MOUNT VERNON 37.87N 87.98W
06/26/2018 POSEY IN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. ISOLATED POWER
OUTAGES REPORTED.
1010 AM TSTM WND DMG POSEYVILLE 38.17N 87.78W
06/26/2018 POSEY IN AMATEUR RADIO
WIDESPREAD TREE DAMAGE ALONG INTERSTATE 64 NEAR THE BLACK
RIVER REST AREA.
1015 AM TSTM WND GST 4 NW MARION 37.37N 88.13W
06/26/2018 M63.00 MPH CRITTENDEN KY MESONET
REPORTED VIA KENTUCKY MESONET
1023 AM TSTM WND DMG FORT BRANCH 38.25N 87.57W
06/26/2018 GIBSON IN EMERGENCY MNGR
HUNDREDS OF TREES AND POWER LINES DOWN THROUGH MUCH OF
THE CITY. WIDESPREAD POWER OUTAGES. GUTTER AND SHINGLE
DAMAGE ON TWO HOMES. SEMI ROLLED OVER. DAMAGE OCCURRED ON
SOUTHEAST SIDE OF TOWN TO 2 MILES EAST.
1023 AM TSTM WND DMG 2 S FORT BRANCH 38.22N 87.57W
06/26/2018 GIBSON IN EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG COAL MINE ROAD.
1023 AM TSTM WND DMG FORT BRANCH 38.25N 87.57W
06/26/2018 GIBSON IN TRAINED SPOTTER
REPORT OF TWO SEMI-TRACTOR TRAILERS BLOWN OVER. ONE TREE
UPROOTED AND SEVERAL LARGE LIMBS DOWN. LOCATION ON
HIGHWAY 41 ON SOUTH END OF FORT BRANCH.
1026 AM TSTM WND GST 4 NW MARION 37.37N 88.13W
06/26/2018 M36.00 MPH CRITTENDEN KY MESONET
REPORT VIA KENTUCKY MESONET. POWER LINE DOWN ALONG OLD
PINEY ROAD.
1028 AM TSTM WND GST HENDERSON 37.84N 87.58W
06/26/2018 M46.00 MPH HENDERSON KY AWOS
REPORT FROM HENDERSON KENTUCKY AIRPORT.
1038 AM TSTM WND GST EVANSVILLE 37.98N 87.54W
06/26/2018 M60.00 MPH VANDERBURGH IN TRAINED SPOTTER
TREE LIMBS DOWN AND POWER OUTAGES REPORTED ON THE NNW
SIDE OF TOWN.
1040 AM TSTM WND GST 5 E HENDERSON 37.84N 87.49W
06/26/2018 M49.00 MPH HENDERSON KY MESONET
PEAK GUST FROM KENTUCKY MESONET WEATHER OBSERVATION SITE.
1043 AM TSTM WND GST EVANSVILLE 37.98N 87.54W
06/26/2018 E60.00 MPH VANDERBURGH IN TRAINED SPOTTER
WINDS ESTIMATED 50 TO 60 MPH IN THE SUBDIVISION OF ANGEL
MOUNDS.
1043 AM TSTM WND DMG HENDERSON 37.84N 87.58W
06/26/2018 HENDERSON KY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN.
1052 AM TSTM WND DMG WINSLOW 38.38N 87.21W
06/26/2018 PIKE IN TRAINED SPOTTER
TREES AND POWER AND LINES DOWN.
1058 AM TSTM WND GST ST. JOSEPH 37.69N 87.33W
06/26/2018 E55.00 MPH DAVIESS KY PUBLIC
PEA SIZE HAIL REPORTED WITH THIS STORM.
1100 AM TSTM WND GST 4 S MADISONVILLE 37.28N 87.51W
06/26/2018 M53.00 MPH HOPKINS KY MESONET
PEAK GUST REPORTED FROM KENTUCKY MESONET.
1104 AM TSTM WND DMG 2 SW CADIZ 36.85N 87.85W
06/26/2018 TRIGG KY TRAINED SPOTTER
NUMEROUS TREES DAMAGED WITH WIND GUSTS ESTIMATED 40 TO 50
MPH.
1105 AM TSTM WND DMG 1 E STANLEY 37.82N 87.23W
06/26/2018 DAVIESS KY TRAINED SPOTTER
LARGE TREE SNAPPED WITH WIDESPREAD TREE LIMBS DOWN. WINDS
ESTIMATED 50 TO 60 MPH.
1106 AM TSTM WND GST OWENSBORO 37.76N 87.12W
06/26/2018 M53.00 MPH DAVIESS KY AWOS
WIND GUST REPORT FROM OWENSBORO KENTUCKY AIRPORT.
1113 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
06/26/2018 DAVIESS KY PUBLIC
SEMI TRACTOR BLOWN ON WEST SIDE OF COMMUNITY AT THE
TRACTOR SUPPLY STORE.
1120 AM TSTM WND GST GREENVILLE 37.21N 87.18W
06/26/2018 M47.00 MPH MUHLENBERG KY MESONET
PEAK WIND GUST FROM KENTUCKY MESONET.
1135 AM FLASH FLOOD WINSLOW 38.38N 87.21W
06/26/2018 PIKE IN TRAINED SPOTTER
FLASH FLOODING REPORTED ALONG HIGHWAY 61 NEAR THE
INTERSECTION OF HIGHWAY 56. WATER OVER ROADWAYS IN
DIFFERENT LOCATIONS.
1140 AM TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
06/26/2018 M44.00 MPH CHRISTIAN KY AWOS
REPORT FROM FORT CAMPBELL KENTUCKY WEATHER OBSSERVATION.
1145 AM TSTM WND DMG OTWELL 38.45N 87.09W
06/26/2018 PIKE IN STORM CHASER
TREES DOWN.
1150 AM TSTM WND GST 5 SW ELKTON 36.76N 87.22W
06/26/2018 M43.00 MPH TODD KY MESONET
PEAK WIND GUST AT KENTUCKY MESONET.
1203 PM FLASH FLOOD PRINCETON 38.36N 87.57W
06/26/2018 GIBSON IN LAW ENFORCEMENT
FLASH FLOODING ALONG MCROBERTS ROAD NORTH SIDE OF TOWN.
WATER OVER ROAD ALONG HIGHWAY 64 EAST OF TOWN.
&&
SMITTYSpecial weather statement, Jun 26, 2:25 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
325 PM CDT TUE JUN 26 2018
MOZ076-086-087-262130-
Bollinger MO-Cape Girardeau MO-Perry MO-
325 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...PERRY
AND NORTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 430 PM CDT...
At 324 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weingarten to Womac to Junction City.
Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chester, Perryville, Alliance, Daisy, Frohna, Oak Ridge,
Sedgewickville, Longtown, Old Appleton, Silver Lake and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3788 8980 3785 8979 3785 8974 3780 8967
3775 8966 3775 8962 3770 8956 3749 8972
3750 9014 3764 9015 3768 9010 3782 9000
3787 8994 3787 8990 3791 8984
TIME...MOT...LOC 2024Z 269DEG 31KT 3785 9026 3771 9021 3757 9029
08Local storm report, Jun 26, 3:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG PERRYVILLE 37.73N 89.87W
06/26/2018 PERRY MO BROADCAST MEDIA
MULTIPLE TREES DOWN.
&&
SMITTYLocal storm report, Jun 26, 3:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
420 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 3 E FRUITLAND 37.45N 89.58W
06/26/2018 CAPE GIRARDEAU MO TRAINED SPOTTER
&&
SMITTYSpecial weather statement, Jun 26, 3:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT Tue Jun 26 2018
ILZ081-082-084>086-088>090-092>094-MOZ076-086-087-100-110-111-
262245-
FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-SALINE-UNION-JOHNSON-POPE-
ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-STODDARD-SCOTT-
INCLUDING THE CITIES OF WEST FRANKFORT, MCLEANSBORO, CARBONDALE,
MURPHYSBORO, HERRIN, HARRISBURG, JONESBORO, VIENNA, GOLCONDA,
CAIRO, MOUND CITY, METROPOLIS, PERRYVILLE, MARBLE HILL,
CAPE GIRARDEAU, JACKSON, PIEDMONT, BLOOMFIELD, AND SIKESTON
437 PM CDT Tue Jun 26 2018
...Special Weather Statement...
At 435 PM, strong thunderstorms extended from west of Marble Hill
Missouri to Carbondale Illinois, moving east at 30 to 35 mph. The
stronger storms through 530 PM across Bollinger, Cape Girardeau,
Jackson, Union, Johnson and Williamson counties may produce small
hail and gusty winds 35 to 50 mph. The storms may also produce
minor flooding.
CN